I had very frequent pvc's and chose to have an ablation, I was told I had a very high success rate, but mine didn't work - I think due to my VT episodes. I tried 4 or 5 different meds after surgery to try and alleviate some of the symptoms and the only thing I've found to work for me was Inderal which works for a short duration.
My dr's didn't want to put me on anti arrhythmia's either but I go to a new dr Friday so I will see what he has to say. BB's did the same thing to me, basically made me horrible for the day and most lower my bp too much and I faint.
If I had a chance, I would go to either CC or Mayo - just make sure your insurance covers it; I wish mine did the first time I might have fared better in the treatment and getting a diagnosis.
Thank you for your reply. I'm sorry your ablation didn't work. I hope you can get more information from your new doctor that will help you.
I will check on my insurance and will probably end up going to CC or Mayo, I feel like my options here are quite limited. It seems like the both of these clinics have a good success rate with ablations, even ones with difficult areas to ablate. I was hoping this last medicine was going to work, but I would think I would have seen some relief from the number of PAC/PVCs at this point. At least it has helped the SVT.
Thanks again for your advice. Good luck on Friday.
I am sorry you have to feel these pvc's and pac's. I feel them all too. AND, I can feel many different sensations during the hours that I get them. Some are so hard that my boob shakes, some I feel in my upper stomach and some just feel like several flutters. If you are getting 11,000 total does that mean you are actually feeling 7 or so a minute? I'm sitting here at my computer and feeling several a minute, but fortunately I can go 10 or 15 minutes without feeling any. Then a bunch in a minute and so on. If I am talking and I get a really strong one, it actually sounds like I was punched in the gut. Like as I was saying the word I would go "ugh, like the air was punched out of the word" . Does that make sense?
I just saw my doctor on the 30th of January and he was confident that everything that was going on with me is not life threatening. However, once I told him that these skips are causing much anxiety, he was quick to say that we could try Flecinade. Now if these aren't life threatening then why would I want to go on that drug. So we are just upping the dose of my beta blocker (atenolol) from 1/4 of a 25mg (which works very well for the tachy episodes, and really kept my pvc's at bay for years) to 1/2 at night and 1/2 in the morning. So far, I don't feel that it is helping. Maybe I'm just immune to it after being on it for 20 years.
I had a friend that went to the cleveland clinic and saw the heart rythym team there and she was reassured that her skips were benign. The doctor even told her that his last moniter showed over 400 skips but he wasn't willing to give up coffee.
I hope you (and I) can get some peace from these soon. My doctor insists that they will settle down and soon as I stop thinking about them so much. Hard to do when you feel every jolt, pause, flutter etc.
My doctor tried to put me on Flecinade also, but I'm not willing. If these were life threatening I would. I was on 100mg of Toprol and it stopped them for the most part,. but since I couldn't tolerate that much of thedrug, he downed it to 50mg and they all came back.
Unfortunatley, I do feel almost every one - 7 a minute or so. Some minutes are quieter than others and some minutes have more. If they are 10-12 beats apart I do not feel too bad. I just tell myself they are like a hiccup -. annoying but no big deal. However when I get them closer together - under 5 beats and several of them like that in a run, then I get pretty symptomatic..dizziness, shortness of breath, huge thumps in chest and neck. It is affecting my exercising though. I'm perfectly fine when I exercise, but the cooling down period is ridiculous. My heart goes usually in "skips" every two or three beats and it last a few minutes. I feel like I could faint.
I hope yours will settle down soon too or you'll find something that helps. If the flutters and pauses weren't so jolting, that would help I'm sure. Take care.
Yes, that is the biggest problem. They just jolt you. After an hour of it, I just break down mentally. I mean, I deal with it but mentally it just depresses me more than anything. I am also perfectly fine when I work out. Today was a horrible day. I had hours of skipping. But, I made myself go out with my neighbor and run 3 miles. I felt fine during the run and haven't had a single skip since. I just wish I could figure out what starts them up around 11am or so. They start out light and I feel them in the top of my stomach, but then they become more pronounced. Today I was feeling what was like double beats. I have never felt that before. And they were coming every few beats so I was hating life.
My neighbor is a pharmicist and she suggested eating a couple of those glucose tabs when I start to feel them. She is a diabetic and gets skips when her blood sugar starts to drop. Once she eats a few tablets, the skips stop. Crap, I'll try anything. Maybe my blood sugar is dropping.
MIne seem to have the same pattern as yours. Fortunately it isn't 24/7 ....yet.....however they just seem to get worse over the years.
I had such a good 19 months with just a handful a day, so when these started up again last November I felt like I was starting over with learning how to deal with them. I can say that stress is a big contributor to the increase of my pvcs. I did have a bad month in October (my beloved golden retreiver died of cancer, my mom had heart surgery to repair a hole, and my husband lost his job). I'm sure that is what increased them to the level I'm dealing with now.
Just wish someone on this wonderful form lived here in San Diego! It would be nice to have a heart buddy!
A suggestion with regard to Toprol dosage...try taking 50 mg 2x/day and see how that works.
I have found that a split dosage works better than once. good luck
The Toprol 100mg while effective caused too may side effects. Toprol at 50mg still caused the nasty side effects but didn't help the PAC/PVC/SVT. I wish I could try your idea but I can't with Toprol. Thanks though.
Has any one tried splitting the Cardizem 240mg? It is not working(after 2 weeks) except for SVT (which is a blessing).
Mainly I would like to know if anyone has a succesfull ablation for their PACs. While benign, I have over 10% of my heart beats between them and PVC. My dr. just doesn't think he could get to the PAC because of sedation issue. They tend to go away when sedated.
If not, has anyone had a successful ablation for their PVC/SVT but PAC remained?. That is another way to go. Did the PAC get more frequent after the ablation? Did that area get "irritated'?
I can relate. I had pvc's 24/7, I tried ablation but my pvc's were originating to close to my artery. I was placed on Toprol at first and that worked for 2 weeks and then the pvc's broke through. I have been on Atenolol for a year now and it was worked perfectly. I now only get a handful a day if that. you may have to try different meds to find the one that will work and you can feel good on. I started on 25mg of Atenolol and felt like a snail, I was tired. I am now on 12.5 and it still works great and I feel good on it. I hope you find something that will work for you.
I tried Atenolol 50mg and felt like I did on Toprol. I also tried doing the brand name of it too. It was a little better side effects wise, but still felt super tired and had this pain in my stomach with waves of nausea. I have a very busy life with the activites of my 4 children and I just couldn't function well. My cardiologist told me to try to take a nap during the day.....seriously? Try telling that to my kids.
I feel like medication wise I'm doomed. My dr says I need to be on something.
I'm sorry your ablation didn't work, but am very happy to hear that you have been feeling well this past year on Atenolol. I hope you continue to feel great :)
.Has anyone had success on a calcium channelblocker? Also if anyone has gone to the Cleveland Clinic or Mayo for their ablation? I'd love to hear about it. I'm definitely considering it. I think in the next week or two I'll have to go back and see the card.since this med is not working and he will want to do the mapping/ ablation. I just want to do it at the best place.
This is a great group of people. Thank you for all of your advice. I didn't realize how comforting it is to talk with others in the same boat.
I can relate, when I was on the 25 mg of Atenolol, I did not want to move off the couch. My EP told me to deal with it for a few months to give things time to calm down, after a few months he lowered me to 12.5 mg which causes no side effects for me. I know its hard to feel so out of energy, I have 3 little kids so I know how you feel trying to keep up when you dont have the energy to move. I would keep trying and hopefully one of the meds will have a positive effect for you.